Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 8, 2015, 4:05 PM EDT for Buchanan County, Virginia; 4 counties in West Virginia. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 4:05 PM EDT (20:05 UTC)
- Expired
- Apr 8, 2015, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Buchanan County, VA, Logan County, WV, McDowell County, WV, Mingo County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:40 PM EDT | HAIL 1.25 | 4 Wsw Gilbert Creek, WV | FELL IN TOWN OF WHARNCLIFF. |
| Apr 8, 4:43 PM EDT | HAIL 1.5 | 2 Sw Panther, WV | |
| Apr 8, 5:00 PM EDT | HAIL 0.75 | Iaeger, WV | |
| Apr 8, 5:00 PM EDT | HAIL 1 | Panther, WV | |
| Apr 8, 5:10 PM EDT | HAIL 1.75 | Avondale, WV | TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 12:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS51 KRLX 082005
SVRRLX
VAC027-WVC045-047-059-109-082100-
/O.NEW.KRLX.SV.W.0008.150408T2005Z-150408T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
405 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BUCHANAN COUNTY IN VIRGINIA...
SOUTHEASTERN LOGAN COUNTY IN WEST VIRGINIA...
MCDOWELL COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WELCH...
SOUTHERN MINGO COUNTY IN WEST VIRGINIA...
WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 500 PM EDT
* AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RED JACKET...OR NEAR WILLIAMSON...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HINCH...HANOVER...WAR...TWIN FALLS STATE PARK...R.D. BAILEY LAKE...
OCEANA...NORTHFORK...MULLENS...GILBERT CREEK AND GARY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3741 8214 3743 8213 3753 8199 3753 8205
3755 8208 3755 8214 3759 8213 3762 8221
3765 8224 3766 8228 3770 8227 3769 8202
3775 8143 3746 8135 3722 8166
TIME...MOT...LOC 2004Z 281DEG 31KT 3764 8213
$$
221 follow-up statement
482
WWUS51 KRLX 082028
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
428 PM EDT WED APR 8 2015
VAC027-WVC045-047-059-109-082100-
/O.CON.KRLX.SV.W.0008.000000T0000Z-150408T2100Z/
BUCHANAN VA-MINGO WV-MCDOWELL WV-LOGAN WV-WYOMING WV-
428 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WYOMING...SOUTHEASTERN LOGAN...MCDOWELL...SOUTHEASTERN MINGO AND
NORTHEASTERN BUCHANAN COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MEADOR...OR 12 MILES SOUTHEAST OF WILLIAMSON...MOVING
EAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HURLEY...BRUNO...GILBERT CREEK...GILBERT...PANTHER...R.D. BAILEY
LAKE...HANOVER...COAL MOUNTAIN...IAEGER...CLEAR FORK...AVONDALE...
JOLO...BRADSHAW...OCEANA...BAILEYSVILLE...ELBERT...COALWOOD...
CUCUMBER...WOLF PEN...WELCH...WAR...TWIN FALLS STATE
PARK...PINEVILLE...NORTHFORK...MULLENS...KIMBALL...KEYSTONE...GARY
AND DAVY.
DOWNPOURS ARE LIKELY TOO. A QUICK HALF TO THREE QUARTER OF AN INCH
OF RAIN COULD FALL. THIS WILL CAUSE WATER TO POND ON ROADS...POOR
DRIVING VISIBILITY...AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3741 8214 3743 8213 3753 8199 3753 8205
3755 8208 3755 8214 3759 8213 3762 8221
3765 8224 3769 8202 3775 8143 3746 8135
3722 8166
TIME...MOT...LOC 2027Z 290DEG 28KT 3755 8200
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:27 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 8, 3:27 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
327 PM EDT WED APR 8 2015
.SYNOPSIS...
ROUNDS OF SHOWERS AND THUNDERSTORMS TONIGHT INTO THURSDAY NIGHT.
COLD FRONT CROSSES AT THE END OF THE WORK WEEK. HIGH PRESSURE FOR
THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
BUSY DAY WITH LINE OF STRONG TO SEVERE STORMS CURRENTLY MOVING
THROUGH CWA. THIS IS ASSOCIATED WITH MCV PASSING JUST TO OUR NORTH
AND GOOD INFLOW INTO THE SOUTH. RELIED HEAVILY ON THE HRRR FOR
TIMING OF THE LINE...WHICH IS MOVING ESE AROUND 40KTS. THINGS
BECOME A BIT MORE UNCERTAIN TONIGHT...AS CONVECTION WILL BE
LINGERING AROUND A WEAK BOUNDARY THAT SHOULD BE NEAR OUR SOUTHERN
CWA BORDER. HRRR SHOWING TWO SEPARATE COMPLEXES MOVING ALONG THIS
BOUNDARY THIS EVENING INTO TONIGHT. GENERALLY HAVE GOTTEN AROUND A HALF
AN INCH IN TODAYS LINE OF CONVECTION...AND COULD GET ANOTHER HALF
TO ONE INCH OVERNIGHT. BELIEVE IT WOULD TAKE AROUND 1.5 INCHES IN
3 HOURS TO START CREATING LOCAL PROBLEMS.
THIS BOUNDARY WILL SLOWLY LIFT NORTH AS A WARM FRONT THURSDAY
MORNING WITH SHOWERS AND T-STORMS. IN THE UNSTABLE WARM
SECTOR...COULD AGAIN SEE STRONG TO SEVERE STORMS APPROACH FROM THE
WEST THURSDAY AFTERNOON.
ONLY MINIMAL CHANGES MADE TO TEMPERATURE FORECAST THROUGH THE
PERIOD...AS EXISTING FORECAST LOOKED DECENT.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE STRONG COLD FRONT THAT MOVES
ACROSS LATE THURSDAY NIGHT AND FRIDAY MORNING. LOTS OF JUICE AND
GOOD DYNAMICS WILL BRING A BAND OF SHOWERS AND STRONG THUNDERSTORMS
ALONG AND AHEAD OF THE FRONT. SHOWERS AND STORMS END FROM WEST TO
EAST DURING FRIDAY...WITH THE FRONT EXITING THE MOUNTAINS BY LATER
IN THE AFTERNOON. HIGH PRESSURE BUILDS IN FROM THE WEST FOR A DRY
BUT COOLER START TO THE WEEKEND. ABOVE NORMAL TEMPERATURES FRIDAY
AHEAD OF THE FRONT WILL LOWER TO NEAR OR SLIGHTLY BELOW NORMAL
LEVELS BEHIND THE FRONT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIOD. WEEKEND
STARTS OUT WARM AND DRY...AND HIGH PRESSURE...SURFACE AND ALOFT
BUILDS IN. AN ACTIVE AND STORMY WEEK THEN TAKES HOLD NEXT WEEK...AS
ANOTHER FRONTAL BOUNDARY...STALLS OUT ACROSS THE AREA
BRIEFLY...BEFORE LIFTING BACK NORTH AS A WARM FRONT BY
TUESDAY...WITH LOW PRESSURE MOVING NORTHEAST OUT OF THE SOUTHERN
PLAINS TOWARDS THE OHIO VALLEY. THIS WILL PROVIDE THE SET UP FOR
WARM...AND HUMID WEATHER ACROSS THE AREA...ALONG WITH CHANCES FOR
THUNDERSTORMS IN THE INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE. FOR
NOW...BROAD BRUSHED POPS IN THE EXTENDED...WITH A DIURNAL TREND TO
CONVECTION/HIGHER POPS.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HAVE LINE OF THUNDERSTORMS MOVING ACROSS CWA...WITH IFR AND A
PERIOD OF WINDS GUSTING 30-40 KTS. HAVE IFR AT HTS/PKB/CRW...BUT
OPTED TO WAIT AT OTHER THREE SITES TO SEE HOW THINGS GO. STRONGEST
PART OF THE LINE LOOKS TO BE HEADED ACROSS MIDDLE AND SOUTHERN
CWA. OVERNIGHT...CANNOT RULE OUT A SHOWER OR THUNDERSHOWERS...BUT
COVERAGE SHOULD NOT BE VERY WIDESPREAD. AS A WEAK WARM FRONT LIFTS
NORTH ON THURSDAY...WILL HAVE A BETTER CHANCE OF SHOWERS AND
STORMS. CANNOT RULE OUT SOME FOG TONIGHT WHERE IT HAS
RAINED...ESPECIALLY IF FLOW DROPS OFF.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE: LOW.
ALTERNATE SCENARIOS: TIMING/CATEGORY IN SHOWERS/STORMS MAY VARY.
UNCERTAIN ON FOG FORMATION TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H M H H M H H H H H H H
BKW CONSISTENCY H H H M M H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z THURSDAY...
BRIEF IFR POSSIBLE IN SHOWERS AND/OR THUNDERSTORMS THROUGH FRIDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR WVZ005-006-013.
OH...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR OHZ087.
KY...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH THURSDAY
MORNING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/MZ/SL
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...SL
AVIATION...MZHazardous weather outlook, Apr 8, 3:20 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 320 PM EDT WED APR 8 2015 OHZ066-067-075-076-083>086-WVZ007>011-014-016>020-029-091930- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-GILMER- 320 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SEVERAL ROUNDS OF RAIN SHOWERS ARE EXPECTED OVERNIGHT...HOWEVER THE BULK OF THE PRECIPITATION IS EXPECTED TO REMAIN SOUTH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ105-WVZ005-013-091930- LAWRENCE KY-WAYNE-LINCOLN- 320 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-OHZ087-WVZ006-091930- GREENUP-CARTER-BOYD-LAWRENCE OH-CABELL- 320 PM EDT WED APR 8 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-024>026-091930- KANAWHA-MINGO-LOGAN-BOONE- 320 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. ADDITIONAL ROUNDS OF SHOWERS AND STORMS ARE POSSIBLE OVERNIGHT. THE BULK OF THE PRECIPITATION IS EXPECTED TO REMAIN SOUTH AND WEST...HOWEVER SHOULD THAT TREND CHANGE...A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. IN ADDITION...THERE IS A RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ027-028-030>040-091930- DICKENSON-BUCHANAN-CLAY-BRAXTON-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 320 PM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 33 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ046-047-091930- POCAHONTAS-RANDOLPH- 320 PM EDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT. LOCALLY HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE WITH SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY MORNING. REPETITIVE STORMS COULD LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 8, 3:30 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BLAINE 38.03N 82.85W
04/08/2015 M1.25 INCH LAWRENCE KY EMERGENCY MNGR
&&
EVENT NUMBER RLX1501162
MACLocal storm report, Apr 8, 3:31 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL MARTHA 38.00N 82.92W
04/08/2015 E1.25 INCH LAWRENCE KY EMERGENCY MNGR
&&
EVENT NUMBER RLX1501163
MACLocal storm report, Apr 8, 3:41 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
341 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 3 SW ULYSSES 37.92N 82.72W
04/08/2015 E1.00 INCH LAWRENCE KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1501164
MACLocal storm report, Apr 8, 3:43 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
343 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL DINGESS 37.87N 82.17W
04/08/2015 E0.25 INCH MINGO WV PUBLIC
SMALL HAIL.
&&
EVENT NUMBER RLX1501166
TRMSpecial weather statement, Apr 8, 3:44 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
344 PM EDT WED APR 8 2015
WVZ040-046-047-082015-
BARBOUR WV-POCAHONTAS WV-RANDOLPH WV-
344 PM EDT WED APR 8 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN BARBOUR...EASTERN
RANDOLPH AND POCAHONTAS COUNTIES UNTIL 415 PM EDT...
AT 338 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE RACING EAST
THROUGH RANDOLPH AND POCAHONTAS COUNTIES.
BRIEF WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE EXITING AFTER 430 PM..WITH SOME LINGERING
LIGHTER RAIN STILL POSSIBLE.
DOWNPOURS ARE LIKELY TOO. A QUICK HALF INCH OF RAIN COULD FALL. THIS
WILL CAUSE WATER TO POND ON ROADS...POOR DRIVING VISIBILITY...AND
QUICKLY FILL ROADSIDE DITCHES.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3896 7935 3897 7936 3904 7977 3917 7982
3917 7990 3865 7993 3826 8036 3812 8037
3806 8030 3806 8000 3818 7991 3827 7978
3831 7980 3843 7968 3866 7962 3878 7950
3889 7951 3889 7946 3893 7944 3892 7937
22Local storm report, Apr 8, 3:46 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND GST 2 S ELKINS 38.90N 79.85W
04/08/2015 M58 MPH RANDOLPH WV ASOS
&&
EVENT NUMBER RLX1501167
MACThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 12:56 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Wayne | 64 min |
| Apr 8, 1:18 PM EDT | Special Weather Statement | RLX | Wood | 27 min |
| Apr 8, 1:48 PM EDT | Special Weather Statement | RLX | Calhoun, Clay, Doddridge, Gilmer, Jackson, Kanawha and 6 more | 42 min |
| Apr 8, 2:13 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 62 min |
| Apr 8, 2:29 PM EDT | Special Weather Statement | RLX | Barbour, Boone, Braxton, Clay, Doddridge, Fayette and 13 more | 61 min |
| Apr 8, 3:11 PM EDT | Flash Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 20 more | 46 hr |
| Apr 8, 3:18 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo, Wayne | 57 min |
| Apr 8, 3:44 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 31 min |
| Apr 8, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | McDowell | 44 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.